Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

High fasting blood sugar, swollen legs, pain. On insulin. Bypass surgery done. Suggestions?

my father is 70 & he is diabetic, he is on insuline.For a few days is his fasting blood sugar is coming around 250, even after taking insuline, and his leg red is swollen so big, he is even having a lot of pain in his leg. He had his bypass surgery 7 years back.Please suggest me what shoud I do....It would be very appreciative of you..
Asked On : Tue, 15 Jan 2013
Answers:  3 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General Surgeon 's  Response
Hi.As your father's leg is swollen and red,it could be Cellulitis i.e. infection of subcutaneous layer and dermis of the skin .Because of the infection,the blood sugar levels are not coming to normal even after insulin.In my experience,i prescribe broad spectrum antibiotic.If the symptoms are not relieved with Injectable antibiotics,Relaxing incisions over the affected area are better which gives excellent results.Consult a Surgeon immediately as it may lead to septicaemia, if delayed.All the best.
Answered: Tue, 15 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Pramod Kushwah's  Response
Dear babitasingh26,
Good morning,
Your father may be having Cellulitis (infection) of leg or DVT (thrombosis of deep vein) of leg.
Please get your father be examined by your doctor early.... as both of these require urgent medical attention.
Meanwhile please continue all his regular medications.
Cellulitis will require a course of antibiotics and a color doppler study of legs may be needed to rule out DVT.

Please take care.
I wish him good health.
Answered: Tue, 15 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Endocrinologist Dr. Om Lakhani's  Response
Hi Babita

Your father's fasting sugar is pretty high. You should have it in the range of alteast
possibility. I would advice you to see a doctor ASAP who would start him off on antibiotics.

Hope this helps

Dr. Om Lakhani
Consultant Diabetologist (online expert diabetes care consultantion)
Answered: Tue, 15 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor